Regular aspirin use can cause stomach bleeding: Study

A new study, led by experts at the University of Nottingham found that the risk of stomach bleeding caused by using aspirin long-term, can be reduced with a short course of antibiotics, potentially improving the safety of aspirin when used to prevent heart attacks, strokes and possibly some cancers.

The results of the .HEAT (Helicobacter pylori Eradication Aspirin) trial, which was led by Professor Chris Hawkey from the University of Nottingham’s School of Medicine and Nottingham Digestive Diseases Centre, and funded by the National Institute for Health and Care Research Health Technology Assessment programme, are published in The Lancet.

Aspirin in low doses is a very useful preventative drug in people at high risk of strokes or heart attacks. However, on rare occasions, it can provoke internal ulcer bleeding.

Reference:

UoNPressOffice. (n.d.). A major clinical trial shows how to reduce the risk of stomach bleeding occasionally caused by regular aspirin use. EurekAlert! Retrieved November 7, 2022, from https://www.eurekalert.org/news-releases/970025

This post was originally published on this site

Leave a Reply

error: Content is protected !!
Open chat
WhatsApp Now